MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. CORVOCET COAXIAL INTRODUCER; BIOPSY NEEDLE KIT

MERIT MEDICAL SYSTEMS INC. CORVOCET COAXIAL INTRODUCER; BIOPSY NEEDLE KIT
Model Number 00884450333327
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the biopsy device broke off and the tip of the coaxial introducer remained within the patient's body during a bone biopsy.The separated portion was approx.1 cm in length and it remained in the body.Secondary procedure is required for the remainder, although it has not been scheduled yet.The condition of the patient has not been changed after the event, except for the tip detachment itself.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause was attributed to clinical use contraindicated in the instructions for use (ifu) of the device.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
CORVOCET COAXIAL INTRODUCER
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key10398856
Report Number1721504-2020-00062
Device Sequence Number3168187
Product Code FCG
UDI-Device Identifier00884450333327
UDI-Public00884450333327
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number00884450333327
Device Catalogue NumberCORC1610/A
Device Lot NumberH1429679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;